Breastfeeding Mothers Drink Imodium?
, I am a breastfeeding mother with a 4 month baby. I have diarrhea and have already taken imodium. Info from friends is not allowed because it can be secreted through breast milk. Is it true? How do I breastfeed my baby, do I have to dispose of the milk first? R nThank you
Hello Mrs. Dian! Thank you for asking at HealthReplies.com.
Imodium is a drug that contains loperamide. Loperamide can indeed be excreted through breast milk and there are no studies that can prove it is safe for breastfeeding mothers. However, the amount of loperamide excreted in breast milk is very small. In addition, there have been no reports of disturbances in infants who drink breast milk from mothers who take loperamide.
Currently, your baby is exclusively breastfed and it is a shame if he has to stop breastfeeding. If you only take loperamide once and stop, you should continue breastfeeding the baby. Keep an eye on the baby, be alert if the frequency of bowel movements or gas is reduced. If you are worried, you can consult the nearest pediatrician.
Don't forget to consume enough water to replace the water that comes out when you have diarrhea. Pay attention to hand hygiene when handling the baby so that the baby does not contract diarrhea. Hope it helps and get well soon.